Pennsylvania, 2012

Hail in Pennsylvania, July 19, 2012

July 19, 2012 · NWS CTP · 1 event in 1 county or zone

A line of thunderstorms developed along a stationary boundary over southeastern Pennsylvania and produced one report of large hail in Perry County during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A line of thunderstorms developed along a stationary boundary over southeastern Pennsylvania and produced one report of large hail in Perry County during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 19, 2:42 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 19, 2:42 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT THU JUL 19 2012

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN DRAPED ACROSS CENTRAL PENNSYLVANIA
TODAY. A SLOW MOVING WAVE OF LOW PRESSURE WILL RIDE ALONG THIS
BOUNDARY...PASSING JUST SOUTH OF PENNSYLVANIA FRIDAY AND SATURDAY.
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA
SUNDAY AND MONDAY. TEMPERATURES FOR MUCH OF NEXT WEEK WILL BE
NEAR...TO SLIGHTLY ABOVE NORMAL.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LFC HIT IN SPOTS IN THE FAR SE...BUT HIGHER POPS ON ORDER FOR THE
WEST AND CENTRAL COS EARLY THIS EVENING AS A LINE OF MULTIPLE BOW
ECHOES MOVES IN FROM THE WEST. INSTABILITY HAS CREEPED UP AS
CLOUDS HAVE THINNED OVER MOST OF THE AREA. EXPECT ONLY A SLIGHT
WEAKENING TO THE SHOWERS/STORMS AS THEY MOVE EASTWARD. VORT
MAX/MCV WILL VERY SLOWLY MOVE W-E ALONG THE NY BORDER TONIGHT.
THIS FEATURE WILL LOWER THE HEIGHTS ALOFT AND LEAD TO ELEVATED
INSTABILITY. RAINFALL WILL BE ENHANCED DUE TO THE SERLY/UPSLOPING
FLOW INTO THE NORTHEASTERN HALF OF THE AREA TONIGHT. THE SHORT
WAVE TROUGH WILL THEN STALL OUT OVER NERN PA/CENTRAL NY STATE. QPF
IS OF CONCERN THIS PKG WITH UP TO 2 INCHES OF RAIN PROGGED BY MANY
MDLS AND AGREED UPON BY THE SREF ENSEMBLE MEAN. HOWEVER...THE MDLS
ALSO SHOW SIGNS OF CONVECTIVE FEEDBACK. WILL HOLD OFF ON ANY FLOOD
WATCH AT THIS TIME DUE TO THE HIGH FFG/S AND LOW PROBABILITY OF
REACHING FLOOD STAGE AT ANY RIVER POINTS. FFG/S RUN IN THE 4-5
INCH RANGE FOR ANYTHING LONGER THAN 3 HRS. EVEN 1 HR NUMBERS ARE
IN THE 3 INCH RANGE IN THE AREA WHERE THE HEAVIEST RAIN IS
EXPECTED. THE LOW STREAM LEVELS WILL HELP KEEP THE STREAMS IN
CHECK IN THIS EVENT. HOWEVER...THE RAIN PROGGED IS USUALLY HEAVY
ENOUGH TO CAUSE SMALL STREAM AND URBAN DRAINAGE PROBLEMS.

HIGH MOISTURE AND CLOUDS WILL KEEP THE TEMPS MILD THROUGH THE
NIGHT. WILL KEEP VERY CLOSE TO MOS GUIDANCE...OR A BIT HIGHER.
THE LIGHT WIND WILL ALSO CREATE POCKETS OF FOG...MAINLY IN THE
LOW-LYING AREAS. WILL JUST MENTION PATCHY FOG AT THIS POINT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
CATEGORICAL POPS WILL CONTINUE FOR ALMOST THE ENTIRE DAY AS THE
WEAK UPPER TROUGH/LOW STICKS TIGHT FOR MOST OF THE DAY. IT DOES
APPEAR THAT THE WESTERLIES FINALLY PICK UP ENOUGH LATER IN THE DAY
TO MOVE THE FOCUS FOR THE HEAVY RAIN OFF TO THE EAST. THE QPF IS
AGAIN THE BIGGEST PROBLEM OF THE FORECAST FOR THIS PERIOD. THE
STORM TOTAL OF 3-3.5 INCHES IN THE GRIDS IS EXPECTED TO BE ENOUGH
TO RAISE STREAM LEVELS SIGNIFICANTLY...BUT WITH THE VERY LOW FLOWS
PRESENT AT THE BEGINNING OF THE EVENT AND THE LONG DURATION...FEW/NO
PROBLEMS ARE EXPECTED TO OCCUR ON THE LARGER STREAMS AND RIVERS.
THE MOST LIKELY SCENARIO IS THAT MINOR PROBLEMS ALONG THE SMALLER
CREEKS WILL OCCUR. MAXES ARE GOING TO BE VERY COOL FOR THIS TIME
OF YEAR WITH LESS THAN A 5 DEG DIURNAL RISE FOR MANY AREAS. THE NE
MAY NOT RISE AT ALL AND THE SW COULD SEE 10F RISE IN TEMPS THROUGH
THE DAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
STEADY...MODERATE TO HEAVY /AND MAINLY STRATIFORM RAIN/ WILL BE
ONGOING ACROSS MUCH OF CENTRAL AND EASTERN PENN TO BEGIN THIS
PERIOD.

THE SLOW MOVING UPPER SHORT WAVE...STALLED OUT FRONTAL BOUNDARY
ACROSS THE MID ATLANTIC REGION...AND ANOMALOUS/DEEP SERLY UPSLOPE
FLOW OF ATLANTIC MOISTURE WILL BEGIN TO SHIFT EAST OF THE REGION BY
THE MID MORNING HOURS SATURDAY.

STORM TOTAL RAINFALL FROM LATE THURSDAY THROUGH SAT MORNING WILL BE
A SOLID 1-3 INCHES WITH LOCALIZED 4 INCH AMOUNTS POSSIBLE WHERE
HEAVIER CONVECTIVE ELEMENTS FORM/LIFT NORTH OF THE FRONTAL BOUNDARY.

THE BASE OF THE STRATUS WILL LOWER TO AROUND 1500 FT MSL FRIDAY
NIGHT...THEN JUST LIFT A FEW HUNDRED FEET SAT MORNING...BEFORE
DISSIPATING DURING SAT AFTERNOON. PAINTED THIS /AND ADDITIONAL
ELEMENTS/ IN OUR WEATHER GRIDS AS PERIODS OF RAIN/DRIZZLE AND AREAS
OF FOG.

EXTENSIVE LOW...STRATUS CLOUDS COULD LINGER THROUGH MOST OR ALL OF
SATURDAY UNDER A WEAK/MOIST NERLY FLOW. PERIODS OF DRIZZLE ARE
POSSIBLE...MAINLY ACROSS THE CENTRAL MTNS AND WRN POCONOS.

SATURDAY WILL BE QUITE COOL /PERHAPS UP A 30F DIFFERENCE IN SOME
PORTIONS OF CENTRAL PENN COMPARED TO THE SWELTERING HIGHS IN THE 90S
EXPERIENCED TUESDAY AND WEDNESDAY/. MAX TEMPS SATURDAY WILL RANGE
FROM THE U60S TO LOWER 70S IN THE CENTRAL AND WEST...TO THE MID 70S
IN THE SE.

POSITIVE TILT...SFC AND UPPER LEVEL RIDGE WILL NOSE INTO THE REGION
FROM THE WEST SATURDAY NIGHT AND SUNDAY BRINGING PARTIAL
CLEARING...LIGHT WINDS...AND DRY WEATHER.

HIGH TEMPS SUNDAY WILL REBOUND BACK TO NEAR OR JUST SLIGHTLY BELOW
NORMAL. WILL STAY WITH CONTINUITY AND INCLUDE JUST A FEW ISOLATED
SHRA/TSRA AFTER 18Z SUNDAY. HOWEVER...COVERAGE SHOULD BE QUITE
SPARSE AS MID LEVEL LAPSE RATES WILL BE AOB 6C/KM.

THE SERN CANADA AND NE U.S. UPPER TROUGH AMPLIFIES THROUGH THE
MIDWEEK PERIOD. SEVERAL FAST MOVING...ALBEIT RATHER FLAT SHORTWAVES
WILL RACE SOUTHEAST /WITH SOME OBVIOUS TIMING UNCERTAINTY/ AND
TRIGGER SOME MAINLY AFTERNOON/EARLY EVENING SCTD SHOWERS AND TSRA
MONDAY AND TUESDAY.

HEIGHTS BEGIN TO RISE WEDNESDAY ACCOMPANIED BY AN AREA OF HIGH
PRESSURE AT THE SFC DRIFTING OVERHEAD. KEPT IT DRY WITH POPS ONLY
AROUND 10 PERCENT WEDNESDAY. WARMER AIR WILL PUSH EAST INTO THE
REGION AT THE SFC AND ALOFT LATER IN THE WEEK BRINGING A CHANCE FOR
A FEW SHOWERS AND ISOLATED TO SCATTERED TSRA.

TEMPS FOR MUCH OF NEXT WEEK SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL
WITH MODERATE DEWPOINTS GENERALLY IN THE U50S NORTH...TO MID 60S IN
THE SOUTH.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SFC FRONTAL BOUNDARY VERY DIFFICULT TO PLACE IN SFC ANALYSIS AT
THIS TIME. IT IS OVERHEAD SOMEWHERE NORTH OF KUNV AND KSEG. IT
SHOULD MOVE VERY LITTLE THROUGH THE TAF VALID PERIOD. AN MCS
MOVING IN FROM OH SHOULD BRING WIDESPREAD SHRA AND TSRA INTO KJST-
KAOO-KUNV IN THE NEXT TWO HOURS. THE UPPER LEVEL ENERGY ASSOCIATED
WITH THE OLD MCS WILL SLIDE W-E ALONG THE NY BORDER TONIGHT. SFC
WINDS WILL BE LIGHT BUT MAINLY EASTERLY IN THE EAST AND
NORTH...BUT LIGHT AND SOUTH OVER KJST. THE UPSLOPE FLOW WILL LEAD
TO AREAS OF FOG/LOW CIGS TONIGHT WHICH WILL THEN BE TOUGH TO BREAK
ON THURSDAY. EXPECT POOR FLYING CONDITIONS THROUGH THE DAY.
CONVECTIVE POTENTIAL IS LOWER ON THURS DUE TO EXPECTED LACK OF
CLEARING. UNSETTLED CONDITIONS WILL PERSIST INTO SAT AS ADDITIONAL
WAVES OF LOW PRESSURE MOVE ALONG THE FRONT.

OUTLOOK...
FRI-SAT...MVFR BECOMING IFR WITH PERIODS OF RAIN AND SCT TSTMS
CENTRAL/SOUTH.
SUN...MVFR/IFR IN THE MORNING...THEN IMPROVING CONDITIONS.
MON-TUE...MAINLY VFR...SCT PM TSTMS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...LAMBERT
AVIATION...DANGELO
Hazardous weather outlook, Jul 19, 11:20 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1220 PM EDT THU JUL 19 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-201630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1220 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS LIKELY FRIDAY
AND FRIDAY NIGHT...AS A WAVE OF LOW PRESSURE MOVING EAST ALONG A
STALLED OUT FRONT CREATES A DEEP SOUTHEASTERLY FLOW OF MOISTURE
OFF THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Special weather statement, Jul 19, 2:13 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT THU JUL 19 2012

PAZ017-024-192030-
CAMBRIA PA-CLEARFIELD PA-
313 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES THROUGH 430 PM EDT...

AT 310 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REYNOLDSVILLE TO BIG RUN TO GLEN CAMPBELL TO CHEVY CHASE HEIGHT...
MOVING EAST AT 20 MPH.

WESTERLY WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS WILL AFFECT DUBOIS...TROUTVILLE...MAHAFFEY...AND
BURNSIDE...ROCKTON...AND NEW WASHINGTON...BELSANO...NORTHERN
CAMBRIA...WESTOVER AND LUMBER CITY.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 102 AND 125.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153.

LAT...LON 4072 7881 4114 7881 4109 7832 4089 7826
      4081 7831 4079 7834 4077 7835 4076 7838
      4074 7837 4052 7858 4054 7890

FORECASTER: LAMBERT
Special weather statement, Jul 19, 2:21 PM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT THU JUL 19 2012

PAZ064-065-191945-
ADAMS PA-YORK PA-
321 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS AND SOUTHWESTERN
YORK COUNTIES...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIGLERVILLE...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT NEW
OXFORD...HANOVER AND SPRING GROVE.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 13 AND 14.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4001 7725 3994 7670 3972 7671 3972 7732

FORECASTER: GARTNER
Special weather statement, Jul 19, 2:55 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT THU JUL 19 2012

PAZ024-025-192100-
BLAIR PA-CAMBRIA PA-
355 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA AND WESTERN
BLAIR COUNTIES THROUGH 5 PM EDT...

AT 350 PM EDT...A STRONG THUNDERSTORM WAS NEAR VINTONDALE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT VINCO...NANTY-GLO...SOUTH FORK...AND
BELSANO...SUMMERHILL...AND COLVER...EBENSBURG...WILMORE...PORTAGE
AND SPRING HILL.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219...
ROUTE 422...STATE ROAD 56.

LAT...LON 4059 7888 4062 7844 4031 7847 4035 7900

FORECASTER: LAMBERT
Special weather statement, Jul 19, 4:24 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT THU JUL 19 2012

PAZ019-025>028-034>036-056-063-192215-
BEDFORD PA-BLAIR PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
JUNIATA PA-MIFFLIN PA-PERRY PA-SOUTHERN CENTRE PA-
524 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...EASTERN
BLAIR...FRANKLIN...FULTON...HUNTINGDON...MIFFLIN...SOUTH CENTRAL
CENTRE...WESTERN CUMBERLAND...WESTERN JUNIATA AND WESTERN PERRY
COUNTIES...

AT 522 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ROCK
SPRINGS TO TROUGH CREEK STATE PARK TO CLEARVILLE...MOVING EAST AT 30
MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL AFFECT WHIPPLE DAM STATE PARK...SIDELING HILL REST
AREA...MILROY...REEDS GAP STATE PARK...MARION AND SCOTLAND.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 131 AND 215...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 31...I-99
BETWEEN MILE MARKERS 0 AND 56.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD 453.

LAT...LON 3972 7881 3982 7875 3998 7875 4035 7835
      4075 7817 4076 7736 4049 7731 4016 7737
      3972 7768

FORECASTER: GARTNER/RXR
Special weather statement, Jul 19, 5:16 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT THU JUL 19 2012

PAZ026>028-035-036-056-063-064-192315-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-
MIFFLIN PA-PERRY PA-
616 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
FRANKLIN...FULTON...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN JUNIATA...
SOUTHWESTERN MIFFLIN...SOUTHWESTERN PERRY AND WESTERN ADAMS
COUNTIES...

AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BLACKLOG TO SIDELING HILL REST AREA TO HANCOCK...MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL AFFECT FORT LITTLETON...PERULACK...BIG SPRING STATE
PARK...AND DOYLESBURG...BLAIN...WILLOW HILL...MERCERSBURG...AND FORT
LOUDON...UPPER STRASBURG AND ROXBURY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 235...I-70 BETWEEN
MILE MARKERS 164 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 57.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522.

LAT...LON 4007 7812 4045 7776 4025 7695 4015 7702
      4007 7713 4004 7708 3972 7728 3972 7827

FORECASTER: RXR
Special weather statement, Jul 19, 6:15 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT THU JUL 19 2012

PAZ028-036-056-057-063>065-192345-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-PERRY PA-
YORK PA-
715 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CENTRAL
JUNIATA...CUMBERLAND...EASTERN FRANKLIN...PERRY...WESTERN DAUPHIN AND
WESTERN YORK COUNTIES...

AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
BLOOMFIELD TO WALNUT BOTTOM TO BRIDGEPORT...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL AFFECT NEW BLOOMFIELD...NEWPORT...WERTZVILLE AND
HOGESTOWN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 205 AND 243...I-81 BETWEEN
MILE MARKERS 1 AND 71...I-83 BETWEEN MILE MARKERS 38 AND 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4005 7761 4050 7747 4061 7689 4066 7671
      4065 7670 3972 7700 3972 7777

FORECASTER: GARTNER

The radar

The State College radar (KCCX), 111 km away, was scanning. The volume nearest the first event began at 23:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
July 19, 6:59 PM EST
Where
Perry County, 0.87 mi SW of Marysville
Measured
1.25 in hail
Reported by
Public
Coordinates
40.340, -76.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385509.